MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER NEUTRAL, 40MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER NEUTRAL, 40MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 130-40-54
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a right hip replacement on (b)(6) 2016.Approximately 6 years and 9 months after the initial procedure the patient had a right hip revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a coordinated action in (b)(6) with master case no.(b)(4).The consolidated long form complaint that applies to cases filed in this coordinated action alleges that patients filing suits in this coordinated action were required ¿to undergo revision surgeries due to severe, pain, swelling, and instability¿ due to ¿wear of the polyethylene components and resulting component loosening and/or other failure failures causing serious complications including tissue damage, osteolysis, permanent bone loss, and other injuries.¿ because the patient has filed a short-form complaint in this coordinated action, the patient appears to allege that the patient was injured as a result of wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
D10: concomitants: (b)(6), 170-40-03 - biolox delta femoral head 40mm 0d, +3.5mm.(b)(6), 186-01-60 - integrip cc, cluster 60mm, g4.(b)(6), 188-01-07 - wedge plasma x/o sz 7.Pending investigation.
 
Additional Manufacturer Narrative
H10.Updated/additional information - h6.Investigation results - the most likely cause for the revision reported due to prosthesis wear is a combination of risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be not confirmed with the information provided; devices were not returned.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, h6 - health effect - clinical code, component code, type of investigation, investigation findings, h7 (remove erroneous entry from initial report), h9 (remove erroneous entry from initial report) and h11 the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.A definitive root cause was unable to be determined; however, may have resulted from a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER NEUTRAL, 40MM ID, GROUP 4 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
michael crader
MDR Report Key18082751
Report Number1038671-2023-02693
Device Sequence Number7729451
Product Code JDI
UDI-Device Identifier10885862207104
UDI-Public10885862207104
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173583
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2020
Device Catalogue Number130-40-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer02/26/2024
04/23/2026
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date03/04/2024
04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown